November  2014, 34(11): 4671-4688. doi: 10.3934/dcds.2014.34.4671

Supercritical problems in domains with thin toroidal holes

1. 

Departamento de Matemática, Pontificia Universidad Catóica de Chile, Avenida Vicuña Mackenna 4860, Santiago, Chile

2. 

Dipartimento SBAI, Università di Roma "La Sapienza", via Antonio Scarpa 16, 00161 Roma

Received  September 2013 Revised  December 2013 Published  May 2014

In this paper we study the Lane-Emden-Fowler equation $$ (P)_ \epsilon \quad \left\{ \begin{aligned} &\Delta u+|u|^{q-2}u=0\ &\hbox{in}\ \mathcal D_ \epsilon,\\ & u=0\ &\hbox{on}\ \partial\mathcal D_ \epsilon.\\ \end{aligned}\right. $$ Here $\mathcal D_ \epsilon=\mathcal D\setminus \left\{x\in \mathcal D\ :\ \mathrm{dist}(x,\Gamma_l)\le \epsilon \right\}$, $\mathcal D$ is a smooth bounded domain in $\mathbb{R}^N$, $\Gamma_l$ is an $l-$dimensional closed manifold such that $\Gamma_l\subset\mathcal D$ with $1\le l\le N-3$ and $q={2(N-l)\over N-l-2} .$ We prove that, under some symmetry assumptions, the number of sign changing solutions to $ (P)_ \epsilon$ increases as $\epsilon$ goes to zero.
Citation: Seunghyeok Kim, Angela Pistoia. Supercritical problems in domains with thin toroidal holes. Discrete and Continuous Dynamical Systems, 2014, 34 (11) : 4671-4688. doi: 10.3934/dcds.2014.34.4671
References:
[1]

N. Ackermann, M. Clápp and A. Pistoia, Boundary clustered layers near the higher critical exponents, J. Differential Equations, 254 (2013), 4168-4193. doi: 10.1016/j.jde.2013.02.015.

[2]

A. Bahri and J. M. Coron, On a nonlinear elliptic equation involving the critical Sobolev exponent: the effect of the topology of the domain, Comm. Pure Appl. Math., 41 (1988), 253-294. doi: 10.1002/cpa.3160410302.

[3]

A. Bahri, Y.-Y. Li and O. Rey, On a variational problem with lack of compactness: The topological effect of the critical points at infinity, Calc. Var. Partial Diff. Eq., 3 (1995), 67-93. doi: 10.1007/BF01190892.

[4]

T. Bartsch, A. M. Micheletti and A. Pistoia, On the existence and the profile of nodal solutions of elliptic equations involving critical growth, Calc. Var. Partial Diff. Eq., 26 (2006), 265-282. doi: 10.1007/s00526-006-0004-6.

[5]

M. Clapp, J. Faya and A. Pistoia, Nonexistence and multiplicity of solutions to elliptic problems with supercritical exponents, Calc. Var. Partial Diff. Eq., 48 (2013), 611-623. doi: 10.1007/s00526-012-0564-6.

[6]

M. Clapp, J. Faya and A. Pistoia, Positive solutions to a supercritical elliptic problem which concentrate along a think spherical hole, J. Anal. Math., in press.

[7]

J. M. Coron, Topologie et cas limite des injections de sobolev, C. R. Acad. Sci. Paris Ser. I Math., 299 (1984), 209-212.

[8]

M. del Pino, P. Felmer and M. Musso, Two-bubble solutions in the super-critical Bahri-Coron's problem, Calc. Var. Partial Diff. Eq., 16 (2003), 113-145. doi: 10.1007/s005260100142.

[9]

M. del Pino, M. Musso and F. Pacard, Bubbling along boundary geodesics near the second critical exponent, J. Eur. Math. Soc., 12 (2010), 1553-1605. doi: 10.4171/JEMS/241.

[10]

M. del Pino and J. Wei, Supercritical elliptic problems in domains with small holes, Ann. Inst. H. Poincaré Anal. Non Linéaire, 24 (2007), 507-520. doi: 10.1016/j.anihpc.2006.03.001.

[11]

E. N. Dancer and J. Wei, Sign-changing solutions for supercritical elliptic problems in domains with small holes, Manuscripta Math, 123 (2007), 493-511. doi: 10.1007/s00229-007-0110-6.

[12]

Y. Ge, M. Musso and A. Pistoia, Sign changing tower of bubbles for an elliptic problem at the critical exponent in pierced non-symmetric domains, Commun. Partial Differ. Equ., 35 (2010), 1419-1457. doi: 10.1080/03605302.2010.490286.

[13]

S. Kim and A. Pistoia, Boundary towers of layers for some supercritical problems, J. Differential Equations, 255 (2013), 2302-2339. doi: 10.1016/j.jde.2013.06.017.

[14]

S. Kim and A. Pistoia, Clustered boundary layer sign changing solutions for a supercritical problem, J. London Math. Soc., 88 (2013), 227-250. doi: 10.1112/jlms/jdt006.

[15]

J. Kazdan and F. Warner, Remarks on some quasilinear elliptic equations, Comm. Pure Appl. Math., 28 (1975), 567-597. doi: 10.1002/cpa.3160280502.

[16]

M. Musso and A. Pistoia, Sign changing solutions to a nonlinear elliptic problem involving the critical Sobolev exponent in pierced domains, J. Math. Pures Appl., 86 (2006), 510-528. doi: 10.1016/j.matpur.2006.10.006.

[17]

M. Musso and A. Pistoia, Tower of bubbles for almost critical problems in general domains, J. Math. Pures Appl., 93 (2010), 1-40. doi: 10.1016/j.matpur.2009.08.001.

[18]

D. Passaseo, Nonexistence results for elliptic problems with supercritical nonlinearity in nontrivial domains, J. Func. Anal., 114 (1993), 97-105. doi: 10.1006/jfan.1993.1064.

[19]

D. Passaseo, New nonexistence results for elliptic equations with supercritical nonlinearity, Diff. Int. Equat., 8 (1995), 577-586.

[20]

S. I. Pohožaev, Eigenfunctions of the equation $\Delta u + \lambda f(u) = 0$, Dokl. Akad. Nauk SSSR, 165 (1965), 36-39.

[21]

A. Pistoia and T. Weth, Sign changing bubble tower solutions in a slightly subcritical semilinear Dirichlet problem, Ann. Inst. H. Poincaré Anal. Non Linéaire, 24 (2007), 325-340. doi: 10.1016/j.anihpc.2006.03.002.

[22]

S. Yan and J. Wei, Infinitely many positive solutions for an elliptic problem with critical or supercritical growth, J. Math Pures Appl., 96 (2011), 307-333. doi: 10.1016/j.matpur.2011.01.006.

show all references

References:
[1]

N. Ackermann, M. Clápp and A. Pistoia, Boundary clustered layers near the higher critical exponents, J. Differential Equations, 254 (2013), 4168-4193. doi: 10.1016/j.jde.2013.02.015.

[2]

A. Bahri and J. M. Coron, On a nonlinear elliptic equation involving the critical Sobolev exponent: the effect of the topology of the domain, Comm. Pure Appl. Math., 41 (1988), 253-294. doi: 10.1002/cpa.3160410302.

[3]

A. Bahri, Y.-Y. Li and O. Rey, On a variational problem with lack of compactness: The topological effect of the critical points at infinity, Calc. Var. Partial Diff. Eq., 3 (1995), 67-93. doi: 10.1007/BF01190892.

[4]

T. Bartsch, A. M. Micheletti and A. Pistoia, On the existence and the profile of nodal solutions of elliptic equations involving critical growth, Calc. Var. Partial Diff. Eq., 26 (2006), 265-282. doi: 10.1007/s00526-006-0004-6.

[5]

M. Clapp, J. Faya and A. Pistoia, Nonexistence and multiplicity of solutions to elliptic problems with supercritical exponents, Calc. Var. Partial Diff. Eq., 48 (2013), 611-623. doi: 10.1007/s00526-012-0564-6.

[6]

M. Clapp, J. Faya and A. Pistoia, Positive solutions to a supercritical elliptic problem which concentrate along a think spherical hole, J. Anal. Math., in press.

[7]

J. M. Coron, Topologie et cas limite des injections de sobolev, C. R. Acad. Sci. Paris Ser. I Math., 299 (1984), 209-212.

[8]

M. del Pino, P. Felmer and M. Musso, Two-bubble solutions in the super-critical Bahri-Coron's problem, Calc. Var. Partial Diff. Eq., 16 (2003), 113-145. doi: 10.1007/s005260100142.

[9]

M. del Pino, M. Musso and F. Pacard, Bubbling along boundary geodesics near the second critical exponent, J. Eur. Math. Soc., 12 (2010), 1553-1605. doi: 10.4171/JEMS/241.

[10]

M. del Pino and J. Wei, Supercritical elliptic problems in domains with small holes, Ann. Inst. H. Poincaré Anal. Non Linéaire, 24 (2007), 507-520. doi: 10.1016/j.anihpc.2006.03.001.

[11]

E. N. Dancer and J. Wei, Sign-changing solutions for supercritical elliptic problems in domains with small holes, Manuscripta Math, 123 (2007), 493-511. doi: 10.1007/s00229-007-0110-6.

[12]

Y. Ge, M. Musso and A. Pistoia, Sign changing tower of bubbles for an elliptic problem at the critical exponent in pierced non-symmetric domains, Commun. Partial Differ. Equ., 35 (2010), 1419-1457. doi: 10.1080/03605302.2010.490286.

[13]

S. Kim and A. Pistoia, Boundary towers of layers for some supercritical problems, J. Differential Equations, 255 (2013), 2302-2339. doi: 10.1016/j.jde.2013.06.017.

[14]

S. Kim and A. Pistoia, Clustered boundary layer sign changing solutions for a supercritical problem, J. London Math. Soc., 88 (2013), 227-250. doi: 10.1112/jlms/jdt006.

[15]

J. Kazdan and F. Warner, Remarks on some quasilinear elliptic equations, Comm. Pure Appl. Math., 28 (1975), 567-597. doi: 10.1002/cpa.3160280502.

[16]

M. Musso and A. Pistoia, Sign changing solutions to a nonlinear elliptic problem involving the critical Sobolev exponent in pierced domains, J. Math. Pures Appl., 86 (2006), 510-528. doi: 10.1016/j.matpur.2006.10.006.

[17]

M. Musso and A. Pistoia, Tower of bubbles for almost critical problems in general domains, J. Math. Pures Appl., 93 (2010), 1-40. doi: 10.1016/j.matpur.2009.08.001.

[18]

D. Passaseo, Nonexistence results for elliptic problems with supercritical nonlinearity in nontrivial domains, J. Func. Anal., 114 (1993), 97-105. doi: 10.1006/jfan.1993.1064.

[19]

D. Passaseo, New nonexistence results for elliptic equations with supercritical nonlinearity, Diff. Int. Equat., 8 (1995), 577-586.

[20]

S. I. Pohožaev, Eigenfunctions of the equation $\Delta u + \lambda f(u) = 0$, Dokl. Akad. Nauk SSSR, 165 (1965), 36-39.

[21]

A. Pistoia and T. Weth, Sign changing bubble tower solutions in a slightly subcritical semilinear Dirichlet problem, Ann. Inst. H. Poincaré Anal. Non Linéaire, 24 (2007), 325-340. doi: 10.1016/j.anihpc.2006.03.002.

[22]

S. Yan and J. Wei, Infinitely many positive solutions for an elliptic problem with critical or supercritical growth, J. Math Pures Appl., 96 (2011), 307-333. doi: 10.1016/j.matpur.2011.01.006.

[1]

Hichem Chtioui, Hichem Hajaiej, Marwa Soula. The scalar curvature problem on four-dimensional manifolds. Communications on Pure and Applied Analysis, 2020, 19 (2) : 723-746. doi: 10.3934/cpaa.2020034

[2]

Randa Ben Mahmoud, Hichem Chtioui. Prescribing the scalar curvature problem on higher-dimensional manifolds. Discrete and Continuous Dynamical Systems, 2012, 32 (5) : 1857-1879. doi: 10.3934/dcds.2012.32.1857

[3]

Juncheng Wei, Jun Yang. Toda system and interior clustering line concentration for a singularly perturbed Neumann problem in two dimensional domain. Discrete and Continuous Dynamical Systems, 2008, 22 (3) : 465-508. doi: 10.3934/dcds.2008.22.465

[4]

Yongfu Wang. Mass concentration phenomenon to the two-dimensional Cauchy problem of the compressible Magnetohydrodynamic equations. Communications on Pure and Applied Analysis, 2020, 19 (10) : 4973-4994. doi: 10.3934/cpaa.2020223

[5]

Zhongyuan Liu. Concentration of solutions for the fractional Nirenberg problem. Communications on Pure and Applied Analysis, 2016, 15 (2) : 563-576. doi: 10.3934/cpaa.2016.15.563

[6]

Shuangjie Peng, Jing Zhou. Concentration of solutions for a Paneitz type problem. Discrete and Continuous Dynamical Systems, 2010, 26 (3) : 1055-1072. doi: 10.3934/dcds.2010.26.1055

[7]

Yansheng Zhong, Yongqing Li. On a p-Laplacian eigenvalue problem with supercritical exponent. Communications on Pure and Applied Analysis, 2019, 18 (1) : 227-236. doi: 10.3934/cpaa.2019012

[8]

Francesca Colasuonno, Benedetta Noris. A p-Laplacian supercritical Neumann problem. Discrete and Continuous Dynamical Systems, 2017, 37 (6) : 3025-3057. doi: 10.3934/dcds.2017130

[9]

Liping Wang, Juncheng Wei. Infinite multiplicity for an inhomogeneous supercritical problem in entire space. Communications on Pure and Applied Analysis, 2013, 12 (3) : 1243-1257. doi: 10.3934/cpaa.2013.12.1243

[10]

Sijia Zhong, Daoyuan Fang. $L^2$-concentration phenomenon for Zakharov system below energy norm II. Communications on Pure and Applied Analysis, 2009, 8 (3) : 1117-1132. doi: 10.3934/cpaa.2009.8.1117

[11]

Jun Wang, Lu Xiao. Existence and concentration of solutions for a Kirchhoff type problem with potentials. Discrete and Continuous Dynamical Systems, 2016, 36 (12) : 7137-7168. doi: 10.3934/dcds.2016111

[12]

M. Ben Ayed, Kamal Ould Bouh. Nonexistence results of sign-changing solutions to a supercritical nonlinear problem. Communications on Pure and Applied Analysis, 2008, 7 (5) : 1057-1075. doi: 10.3934/cpaa.2008.7.1057

[13]

Liping Wang. Arbitrarily many solutions for an elliptic Neumann problem with sub- or supercritical nonlinearity. Communications on Pure and Applied Analysis, 2010, 9 (3) : 761-778. doi: 10.3934/cpaa.2010.9.761

[14]

José Francisco de Oliveira, João Marcos do Ó, Pedro Ubilla. Hardy-Sobolev type inequality and supercritical extremal problem. Discrete and Continuous Dynamical Systems, 2019, 39 (6) : 3345-3364. doi: 10.3934/dcds.2019138

[15]

Eleonora Bardelli, Andrea Carlo Giuseppe Mennucci. Probability measures on infinite-dimensional Stiefel manifolds. Journal of Geometric Mechanics, 2017, 9 (3) : 291-316. doi: 10.3934/jgm.2017012

[16]

Paolo Maria Mariano. Line defect evolution in finite-dimensional manifolds. Discrete and Continuous Dynamical Systems - B, 2012, 17 (2) : 575-596. doi: 10.3934/dcdsb.2012.17.575

[17]

Myeongju Chae, Sunggeum Hong, Sanghyuk Lee. Mass concentration for the $L^2$-critical nonlinear Schrödinger equations of higher orders. Discrete and Continuous Dynamical Systems, 2011, 29 (3) : 909-928. doi: 10.3934/dcds.2011.29.909

[18]

Jian Zhang, Shihui Zhu, Xiaoguang Li. Rate of $L^2$-concentration of the blow-up solution for critical nonlinear Schrödinger equation with potential. Mathematical Control and Related Fields, 2011, 1 (1) : 119-127. doi: 10.3934/mcrf.2011.1.119

[19]

Mengyao Ding, Xiangdong Zhao. $ L^\sigma $-measure criteria for boundedness in a quasilinear parabolic-parabolic Keller-Segel system with supercritical sensitivity. Discrete and Continuous Dynamical Systems - B, 2019, 24 (10) : 5297-5315. doi: 10.3934/dcdsb.2019059

[20]

Mengyao Ding, Sining Zheng. $ L^γ$-measure criteria for boundedness in a quasilinear parabolic-elliptic Keller-Segel system with supercritical sensitivity. Discrete and Continuous Dynamical Systems - B, 2019, 24 (7) : 2971-2988. doi: 10.3934/dcdsb.2018295

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (70)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]